How can I help my husband cope with my low sex drive from depression meds?

See your doctor. Low sex drive is a common side effect of antidepressants, particularly the selective serotonin reuptake inhibitors (ssris). Your provider may be able to switch you to a different medication with fewer sexual side effects, or recommend ways to approach this in your relationship with your husband. You may want to discuss this issue with your doctor to see what options are available.

Related Questions

Is anything good for depression I feel sad 90percent of the time I really don't want meds I already have low sex drive?

Wellbutrin (bupropion) Wellbutrin (bupropion) would be. The med to start with.Good luck. Read more...
Yes! Although medication can relieve the symptoms of depression, it is not usually suitable for long-term use. Studies show that other treatments, including exercise and therapy, can be just as effective as medication, often even more so, but don't come with unwanted side effects. If you do decide to try medication, remember that medication works best when you make healthy lifestyle changes as well. Read more...

What are some medical reasons for low sex drive in 25yo male? Ongoing issue for 3+ years, no depression and in decent physical shape.

Low sex drive. At your age is hard to say but you need to consider decreased production of testosterone by your testicles, klinefelter syndrome. You say you are in good physical shape and not depressed. I would suggest to see a doctor. Read more...

I have no sex drive because of my depression meds, how can I learn to live with this?

Understanding. Talk with your partner so they understand the source of this; work to increase your libido you can choose it despite the lack. Work with your counselor and life coach to help you get off of the medications. Alternative therapies that won't interefer with libido exist; but you need education on this and don't stop your meds cold turkey. Work with your counselors to reduce your need for these. Read more...
Talk w/ your doctor. Certain antidepressants can cause a loss of sex drive. Speak to your doctor as there may be other medication options. Some women have also found medications such as viagra (sildenafil) to be beneficial. In addition, "spice up" your sex life by trying new things: different location or environment, new positions, start with a massage, sexy lingerie, role playing, etc. Just be safe (and legal). Read more...
Meds loss libido. If you had libido then lost due to antidepressant(s), wellbutrin (bupropion) may at times help restore desire or orgasm or any sexual disturbances. If you other disease in you(htn, diabetes, cholesterol..) the overall problems and meds join in to reduce desire. Talk to your doc and review all problems together carefully. Read more...

How can you increase a low sex drive due to daily medications for anxiety and depression?

Sex drive. There are remedies to combat side-effects, such as Periactin, Wellbutrin, (bupropion) etc. Review your options with your doctor. Read more...
See your doctor. you can discuss these issues with your physicians. they can change your medicine, or place on some medicine that will increase your sex drive. some side effect could be avoided, some could be used to your advantage. see your doctor. Read more...
Hmmmmm...The. antianxiety meds will lower your energy, as well, which you need to mount a healthy sexual interest, usually. The antidepressants are renowned for messing with sexuality--creating low libido, retarded ejaculation/anorgasmia. You might try large doses of vitamin E (with a doctors OK), which does cause heightened sexuality in some, or consult an herbalist, with the appropriate caveat emptor. Read more...
Meds. Ask whoever is prescribing these medications if there are alternatives available that will not interfere with your sex life. Read more...
Please realize that. your primary medical decision maker (physician if you will) is ALWAYS yourself. Just because meds are Rx'ed, this does not mean they are a good choice or will be effective, vs. harmful, to your best interests. Psychotropic meds are Rx'ed for ease (Doc & client), affect mode/symptoms but never solve the real problem(s), actually only add problems & commonly make problem solving more difficult. Read more...
Take time for sex. Yes, SSRIs can interfere with sex drive.But so does being busy or anxious or depressed.Low sex drive is often a multifaceted problem.So work on the mental part:THINK about having sex,prepare yourself by doing the things that make u feel sexy,read a hot story,cuddle w/your partner & take the time you need to get aroused. For us women, it all starts in our minds.(&try a drug "holiday"on Saturdays!) Read more...
Yes!! First, I say talk it out. Communicate with your partner how you feel and what you want to work on. Express your needs and what feels good. Second, exercise can go a long way to ease anxiety and depression and increase sex drive! so get running or walking everything is good be outside! http://psychcentral.com/blog/archives/2014/04/29/women-taking-antidepressants-improve-sexuality-with-exercise/ Read more...
Meds and sex drive. Many of these medications can depress your libido. Have you lost all interest in sex, or can you get aroused with proper stimulation? Discuss your meds with your MD, perhaps you can try different ones with fewer sexual side effects. Try to keep physically active and get enough sleep. If the meds are cause, once you are able to reduce dose or taper off, your sex drive will return! Good luck! Read more...
See prescribing Dr. I would contact the prescribing Dr or better yet set up an appt to discuss the effect of these Meds on your libido. He/she may be able to change your Meds or add something to counteract this common side effect. Read more...
Antidepressant. There are other antidepressants that do not suppress the libido. It would be good for you to have a medication evaluation by a Psychiatrist and also to have psychotherapy with a Clinical Psychologist to find out if you can decrease your symptoms of anxiety and depression with psychotherapy. Read more...

Do I have depression? I feel low, not motivated, low appetite, low sex drive, little sleep, cry a lot, hopeless, irregular cycle etc for about 3 months

Feeling Good. There are several types of depression. Reactive depression occurs as a result of loss and eventually we adjust. If one does not adjust or if the cause is not clear certainly seek professional help. "feeling good" by david burns is an excellent self-help book based on science. Don't let the thickness of it intimidate you. Take it bit by bit. See doc to rule of medical. Peace; Read more...
DEPRESSION. Get an evaluation from a psychiatrist to help identify what depression means to you and whatever else may be bothering you. Consider recommendations for medication if any are given. Get a referral for a reputable psychotherapist to speak with. Meds and therapy combined are most optimal; no just one or the other. Read more...
Enough 4 Psych Eval. What you describe is a positive screening. I urge you to see a good Clinical Psychologist for a full evaluation that will incl Tx recommendations. You may need a Rx for a start, but it should incl CBT therapy too to optimize outcome. The only physical symptom you note is your cycle and that might be the key so also have a good OBGYN exam and full blood work to checkk thyroid, etc. Best! Read more...
Most likely. those are pretty classic depression symptoms, so please see your health care provider soon. Some of these symptoms might be associated with hypothyroidism as well or even an early pregnancy. Read more...

I am a freshly turned 30 male who, in the last year or two has been steadily losing interest in sex. Now I have what feels like an extremely low sex drive compared to my peers. I have been on Lexapro for chronic depression over the last year but my doctor

Here are some ... Lexapro (escitalopram) may be the real culprit for losing interest in sex. To solve this concern, you have the following options to take and try: try working with Doc to adjust down its dose + trying PDE-5Is such as Viagra; work on healthy lifestyle without overindulgence and obsession; explore other potential substitute drug. Hopefully, yo may walk out of the wood of depression in time by intensifying lifestyle. Read more...

Am stressed depressed, married not having sex, masturbating a lot so low sex drive, what should I do to be normal again and have normal sex with wife?

Tricky. Without the ability to have a detailed chat, there is limited information I can give. In general sexual difficultties are a problem in communicating in the relationship and family counseling of the couple would be important. cannot say for your particular situation though. Read more...